Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sleeplessness while on Guanfacine and Adderall for ADHD?

my grandson is almost 6. he has ADHD and takes 5 mg Adderall in the morning befor school. he takes two 1 mg pills of quanfacine at night .he does pretty good until bedtime 7:30. then he is hungry ( so we feed him) then put him to bed . he can t seem to wind down to go to sleep. Lately it s been taking a couple of hours to get him to sleep. He can t stop moving around .
Mon, 30 Apr 2018
Report Abuse
Pediatrician 's  Response
Hello,

Both Guanfacine and Adderall drugs can cause Insomnia. Why is he taking Guanfacine? Is he irritable or abusive?

Some parents give melatonin to their children who have difficulty sleeping with consent from the pediatrician. It is over-the-counter. Your grandson's age need 10 to 11 hours of sleep a night. To run, play, go to school and learn optimally.

Non-medical things that might help include: having a bedtime routine like reading to him (and he reading to you) with a dim light while he is in bed; do not use the bed during the day(no reading, video games, playing with toys) only for sleeping.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Arnold Zedd
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello. I am a 15 year old female, 126 pounds. I was born 4 months early, and I am taking Vyvanse , 40mg, for ADHD . I have been experiencing...